Wildfire, Searcy
- When
- February 25, 9:00 PM CST to February 26, 4:40 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 25th and 26th, a wildfire 5 miles southeast of Snowball in Searcy County burned 232 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 25th and 26th, a wildfire 5 miles southeast of Snowball in Searcy County burned 232 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 5:41 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 541 PM CST SAT FEB 25 2012 .AVIATION... 00Z TAF PACKAGE VERY SIMILAR TO THE 18Z PACKAGE FROM EARLIER THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. OVERNIGHT WINDS WILL BE LIGHT INITIALLY...NEAR CALM IN PLACES LIKE KHOT...BUT WILL GRADUALLY PICK UP A SUSTAINED SOUTHERLY COMPONENT AFTER MIDNIGHT AS LOW PRESSURE STRENGTHENS IN THE PLAINS. EXPECT WINDS TO BE ROUGHLY 19012G18KT ACROSS MUCH OF THE STATE AFTER 14-16Z TIME FRAME...COMING UP EARLIEST IN THE NORTH NEAR KHRO DUE TO HIGHER ELEVATION...THEN SPREADING TO THE LOWLANDS AS DAYTIME MIXING COMMENCES. WILL CONTINUE TO SEE FEW-SCT250 CLOUDS OVER THE STATE THROUGH THE PERIOD...BUT SHOULD ALSO SEE FEW-SCT BASES AROUND 5K FT DEVELOP OVER SOUTHERN SITES AFTER 15Z SUN MORNING. && .PREV DISCUSSION... /ISSUED 238 PM CST SAT FEB 25 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT HIGH PRESSURE WILL PASS EAST OF THE AREA TONIGHT. WINDS WILL TURN BACK AROUND TO THE SOUTHEAST/SOUTH...WITH DEWPOINTS SLOWLY INCREASING OVER THE NEXT SEVERAL DAYS. WE/LL ALSO NOTICE A WARMING TREND IN TEMPERATURES...WITH WIDESPREAD READINGS IN THE 60S ON SUNDAY AND MONDAY. A STORM SYSTEM WILL APPROACH THE REGION FROM THE SOUTHWEST MONDAY NIGHT... WITH SHOWERS AND THUNDERSTORMS BECOMING POSSIBLE BY EARLY TUESDAY MORNING. BETTER SHOT AT SHOWERS AND THUNDERSTORMS WILL COME TUESDAY AFTERNOON AND NIGHT...AS A COLD FRONT MOVES THROUGH THE REGION. THE FRONT WILL BRING THE POSSIBILITY OF A FEW STRONG STORMS... PRIMARILY ACROSS THE EASTERN HALF OF ARKANSAS. THERE ARE A FEW CAVEATS THOUGH... PRECIPITATION AND CLOUDS AHEAD OF THE FRONT WILL LIKELY LIMIT THE SURFACE-BASED DESTABILIZATION POTENTIAL. ALSO...THE STRONGEST UPPER SUPPORT WILL BE WELL TO THE NORTH OF THE STATE...AND IT APPEARS THE STRONGEST LOW-LEVEL MOISTURE RETURN WILL BE TO THE EAST OF THE AREA. AS ALWAYS THIS FAR OUT...DETAILS WILL BECOME CLEARER AS THE POTENTIAL EVENT GETS CLOSER...AND WE WILL CONTINUE TO MONITOR. THE FRONT SHOULD CLEAR THE AREA LATE TUESDAY NIGHT...WITH DRIER AIR MOVING IN BEHIND IT. LONG TERM...WEDNESDAY THROUGH SATURDAY COLD FRONT WILL BE EXITING THE STATE TO THE EAST AT THE START OF THE LONG TERM...WITH PRECIP CHANCES DECREASING FROM NW TO SE THROUGHOUT WED. BY THU...SFC HIGH PRESSURE WILL BE IN PLACE ACROSS THE STATE...WITH COOLER TEMPS AND DRIER CONDITIONS EXPECTED. BY LATE THU HOWEVER...THIS SFC HIGH WILL SHIFT EAST...WITH SRLY FLOW RETURNING TO THE REGION. BY FRI...DEEP MOISTURE RETURN WILL BE WELL UNDERWAY AS ANOTHER DEEP UPPER TROUGH SLIDES EAST ACROSS THE PLAINS. AS A RESULT...ANOTHER STRONG COLD FRONT WILL SLIDE EAST ACROSS THE STATE ON FRI...WITH SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THIS FRONT. AS USUAL...IT WOULD BE TOO EARLY TO PINPOINT WHAT...IF ANY...SVR WX POTENTIAL EXISTS THAT FAR OUT...BUT THE OVERALL PATTERN SETUP WOULD TEND TO LEAN TOWARDS SOME TYPE OF SVR WX POTENTIAL ACROSS THE CENTRAL AND SRN MS RIVER VALLEY REGION ON FRI AND FRI NIGHT. WILL CONTINUE TO MONITOR THIS SCENARIO CLOSELY OVER THE NEXT SEVERAL DAYS AS NEW DATA IS ANALYZED. BY NEXT WEEKEND...MUCH OF AR WILL LIKELY BE ON THE WEST SIDE OF THE COLD FRONT...WITH HIGH PRESSURE DIVING SOUTH OUT OF CANADA AS THE LARGER SCALE TROUGH AXIS DIVES SE ACROSS THE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 55 35 62 40 / 0 0 0 10 CAMDEN AR 64 35 67 45 / 0 0 0 10 HARRISON AR 53 36 63 37 / 0 0 0 10 HOT SPRINGS AR 62 38 64 42 / 0 0 0 10 LITTLE ROCK AR 60 36 65 42 / 0 0 0 10 MONTICELLO AR 62 38 65 44 / 0 0 0 10 MOUNT IDA AR 62 36 64 41 / 0 0 0 10 MOUNTAIN HOME AR 53 33 63 38 / 0 0 0 10 NEWPORT AR 53 37 62 40 / 0 0 0 10 PINE BLUFF AR 58 37 64 43 / 0 0 0 10 RUSSELLVILLE AR 60 32 64 39 / 0 0 0 10 SEARCY AR 57 32 59 38 / 0 0 0 10 STUTTGART AR 55 37 62 42 / 0 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT FEB 25 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT FEB 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTER HIGH PRESSURE MAKES FOR A DRY WEEKEND...A STRONG STORM SYSTEM WILL CROSS THE PLAINS ON TUESDAY AND TUESDAY NIGHT. IT APPEARS AS THOUGH SEVERE WEATHER POTENTIAL COULD DEVELOP OVER ARKANSAS LATE TUESDAY AND TUESDAY NIGHT. HOWEVER...MUCH UNCERTAINTY STILL EXISTS WITH THE DETAILS ON THIS SYSTEM AND THESE DETAILS WILL BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. ANOTHER SYSTEM WILL CROSS THE PLAINS AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS BACK TO ARKANSAS ON FRIDAY. IT REMAINS TOO EARLY TO DETERMINE THE EXACT THREAT FOR SEVERE WEATHER...BUT THIS PERIOD WILL ALSO BE MONITORED CLOSELY IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 63
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, February 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359243.